Advertisement

Reactions Weekly

, Volume 1729, Issue 1, pp 71–71 | Cite as

Cetirizine

Liver damage and hypersensitivity: 4 case reports
Case report
  • 26 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case series described four patients (three women and a man; aged 21−66 years), who developed hepatocellular, cholestatic or mixed type liver damage during treatment with cetirizine for contact dermatitis or itching [routes not stated, times to reactions onsets not clearly stated and not all dosages stated]. In one of these patient, liver damage was occurred due to hypersensitivity to cetirizine.

Case 1, a 46-year-old man was hospitalised with a 7-day history of fatigue. He had been diagnosed with contact dermatitis and had received cetirizine 10 mg/day for three days. Biochemical tests showed total cholesterol of 228 mg/dL, triglycerides of 163 mg/dL, AST of 419 U/L, ALT of 419 U/L, ALP of 461 U/L and GGT of 545 U/L. His anti- hepatitis B level was positive and IgE was high....

Reference

  1. Coskun A, et al. Cetirizine-induced hepatotoxicity: Case series and review of the literature. Gastroenterology Report 6: 228-230, No. 3, Jan 2018. Available from: URL: http://doi.org/10.1093/gastro/gow025 - TurkeyGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations